Back to question Answer 1 of 1

Narcotic withdrawal is a nasty business, particularly in geriatric patients.  The first symptoms are mild dysphoria (feeling "bummed out"), agitation, and a desire to resume the narcotic medication.

Next, expect parasthesia (feelings of "pins and needles" in the extremities). 

Next, expect diahrrea, constipation, nausea, and vertigo (feeling dizzy).

Next, expect syncope (fainting spells).

That is why we wean narcotic dependent persons off of these drugs gradually.  Note that narcotic dependent persons develop "tolerance" for the drug: it will require increasing amounts of the drug to get the desired effect although the lethal dose remains virtually unchanged. 

Coming down "cold turkey" is an experience I would not wish off on Obama. 

www.na.org

 

Have you checked your medical benefits since Obamacare?
Liked this answer? Tell your friends about it

Comments About This Answer

Add your comment
 
Anonymous Comment

Rocmike's alias Dr. Kelly is starting off today's posting marathon. 3 hours of posting so far.

Add Your Comment (or add your own answer)
Insert: